Tennessee, 2010

Heat in Tennessee, June 12 to 14, 2010

June 12 to 14, 2010 · NWS MEG · 20 events in 19 counties and zones

The second warm spell of the season occurred across the Mid-South during the middle part of June. High temperatures reached into the mid 90s.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

The second warm spell of the season occurred across the Mid-South during the middle part of June. High temperatures reached into the mid 90s. The combination of temperatures in the mid 90s and high humidity produced heat indices around 105 degrees. One heat related death occurred as a result.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 12, 5:42 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 12, 5:42 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
642 AM CDT SAT JUN 12 2010

.UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT SAT JUN 12 2010/

DISCUSSION...

MAIN WEATHER FEATURE WILL BE THE HEAT TODAY THROUGH MONDAY. AS
UPPER LEVEL HIGH DOMINATES THE WEATHER PATTERN AND WILL KEEP THE
MID-SOUTH WARM THROUGHOUT THIS WEEKEND AND THROUGH ALL NEXT WEEK.

SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA AND DOMINATE THE
WEEKEND. THE SURFACE FLOW WILL BE FROM THE SOUTH AND BRING IN WARM
AND HUMID AIR. DEW POINTS WILL REMAIN IN THE 70S...SOME PLACES
WILL EVEN SEE DEW POINTS NEAR 75 OR ABOVE. WITH THESE HIGH DEW
POINTS AND THE HIGH TEMPERATURES IN THE 90S...HEAT INDEX WILL BE
ABOVE 105 IN MOST AREAS EACH AFTERNOON. THUS THE HEAT ADVISORY
WILL CONTINUE...THIS WILL BE TRUE THROUGH MONDAY. TEMPERATURES AT
NIGHT WILL NOT FALL BELOW 75 THIS WEEKEND.

MONDAY NIGHT INTO TUESDAY A WEAK FRONTAL SYSTEM MOVES INTO THE
AREA BRINGING THE CHANCE FOR SOME PRECIPITATION AND ALSO BRINGING
IN A LITTLE LESS HUMID AIR. BEHIND THE FRONTAL SYSTEM WILL BE ANOTHER
HIGH PRESSURE SYSTEM THAT WILL HAVE LESS HUMID AIR. HOWEVER...THE
MAXIMUM TEMPERATURES WILL STILL BE IN THE 90S FOR THE REST OF THE
FORECAST PERIOD. THE HIGH PRESSURE SYSTEM NEVER TAKES HOLD AND THE
MID-SOUTH REMAINS NEAR THE BOUNDARY BETWEEN THE TWO HIGHS AND WILL
MAKE FOR AN UNSETTLED PERIOD STARTING TUESDAY THROUGH THE END OF
THE FORECAST PERIOD.

TLSJR

&&

.AVIATION...

12Z TAF CYCLE

PATCHY MORNING FOG AT KMKL AND KTUP SHOULD BURN OFF BY 14Z GIVING
WAY TO VFR CONDITIONS THROUGH THE PERIOD. BUILDING UPPER RIDGE
SHOULD CONTINUE TO INHIBIT CONVECTIVE DEVELOPMENT. SOUTHERLY WINDS
AROUND THE 5-10 KT RANGE WILL SUBSIDE AFTER 00Z.

CCD

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  96  79  97  80 /  10  10  10  10
MKL  96  74  96  75 /  10  10  10  10
JBR  96  76  97  76 /  10  10  10  10
TUP  95  75  95  76 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT MONDAY FOR
     CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT MONDAY FOR
     DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT MONDAY FOR
     ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT MONDAY FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jun 12, 3:35 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
435 AM CDT SAT JUN 12 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
435 AM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT. HIGH HEAT INDEX
VALUES WILL OCCUR THIS AFTERNOON AND TEMPERATURES WILL REMAIN
ABOVE 75 DEGREES TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY IS IN EFFECT UNTIL 10 PM ON MONDAY. HIGH HEAT
INDEX VALUES AND HIGH OVERNIGHT LOWS WILL CONTINUE THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 heat. Local standard time, as filed.

Heat, Tipton

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Tipton forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
35.497, -89.759 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours. One heat related death occurred as a result.

Heat, Carroll

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Carroll forecast zone
Reported by
Newspaper
Coordinates
35.973, -88.450 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Chester

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Chester forecast zone
Reported by
Newspaper
Coordinates
35.422, -88.613 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Crockett

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Crockett forecast zone
Reported by
Newspaper
Coordinates
35.814, -89.139 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Decatur

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Decatur forecast zone
Reported by
Newspaper
Coordinates
35.603, -88.109 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Fayette

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Fayette forecast zone
Reported by
Newspaper
Coordinates
35.197, -89.414 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Gibson

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Gibson forecast zone
Reported by
Newspaper
Coordinates
35.997, -88.933 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Hardeman

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Hardeman forecast zone
Reported by
Newspaper
Coordinates
35.207, -88.993 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Hardin

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Hardin forecast zone
Reported by
Newspaper
Coordinates
35.199, -88.184 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Hardin

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Hardin forecast zone
Reported by
Newspaper
Coordinates
35.199, -88.184 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Haywood

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Haywood forecast zone
Reported by
Newspaper
Coordinates
35.583, -89.284 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Henderson

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Henderson forecast zone
Reported by
Newspaper
Coordinates
35.654, -88.388 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Henry

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Henry forecast zone
Reported by
Newspaper
Coordinates
36.332, -88.301 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Lake

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Lake forecast zone
Reported by
Newspaper
Coordinates
36.335, -89.493 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Lauderdale

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Lauderdale forecast zone
Reported by
Newspaper
Coordinates
35.761, -89.631 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Madison

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Madison forecast zone
Reported by
Newspaper
Coordinates
35.608, -88.838 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, McNairy

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
McNairy forecast zone
Reported by
Newspaper
Coordinates
35.175, -88.564 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Obion

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Obion forecast zone
Reported by
Newspaper
Coordinates
36.358, -89.149 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Shelby

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Shelby forecast zone
Reported by
Newspaper
Coordinates
35.184, -89.896 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

Heat, Weakley

When
June 12, 9:00 AM CST to June 14, 7:00 PM CST
Where
Weakley forecast zone
Reported by
Newspaper
Coordinates
36.298, -88.718 (the zone’s center; the record gives no point)

Heat index readings were around 105 degrees during the afternoon hours.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Tipton2010-06-1582MaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 243866, 243871, 243872, 243874, 243875, 243876, 243877, 243878, 243879, 243880, 243881, 243882, 243883, 243884, 243885, 243886, 243888, 243889, 243890, 243891.